So I guess I'm sort of four months late in posting, I see. I"m sure the thousands of followers are disappointed, but life got in the way.
But I took a picture of one of those F-ing little "no pregnant girl" tabs that litter my house in the strangest places (how did one get in my refrigerator?). Something tells me I'll be finding these all over for some time.
So here's the deal: I think it worked. But I have a feeling my acne will probably come back. Just a hunch, but because every once in a while I can feel something cystic making a small attempt, which goes away. Once these drugs are through my system, will they make a reappearance? Who knows, but my Dr. said to me at my last monthly that "well the drugs that you USED to take will be more effective after Accutane"
I thought to myself "this is why I took this drug and put up with the annoying side effects for six months, so I could NOT go back to that miserable Proactiv snake oil and every other craptastic pill or potion that never worked". I'll admit I was a little bummed to hear it. But my Dr. also was optimistic that because it's my second course, I'd be done.
I mean really: I'm in my f-ing mid-40's.
Would I do this again? Yes, I would. I prepared for the worst. I read some horrible stories on here, many of them I think are probably what the person experienced, some I think were over-dramatized. And I saw six different derms for each six visits. And each one rolled their eyes at the list of side effects. Each one had been prescribing Accutane for years, and never once pulled someone off of it.
But. I will say that the side effects can be real: The dry lips, while manageable IF you have Blistex or Aquaphor (your lips know when you forgot the tube, and start peeling immediately, and embarrassingly so), and the annoying muscle aching (how weird is it my heel tendons hurt when I get out of bed every morning?) are the two that hit me. But I also know that I felt a mood change in me. Nothing awful, but I know that more often than usual I could swing into a bad mood and stay there longer than I normally would.
Even though I was asked this, I told my Doctor that no, nothing was there. Mostly because I didn't want to be a wimp, and also because it truly was manageable.
I'm not a teen, so it made me wonder if that's partly why I managed it (no raging hormones!). And I don't know if it was caused by Accutane--in fact I kinda doubt there's really conclusive evidence of this--I've been stressed for other reasons as well. But I feel like it's possible that something just might be slightly different.
So, again: YES. But I know that this drug will take about a month to leave my system, so I'll keep an eye out. I do know that I've been totally clear for the most part, with some weird skin issues that I could take care of (odd dryness in places), but I was able to wear my contacts if not have a little dryness in them (and holy crap, Visine became a morning lifesaver).
Good luck to people on this board struggling with whether to go "nuclear" and try this option. I think it can really work wonders. And good luck to everyone on here dealing with acne. Most of you won't have a zit past 25, lucky dogs.
- 0 comments
- 401 views